Isolated Unilateral Tongue Oedema: The Adverse Effect of Angiotensin Converting Enzyme Inhibitors

Author(s): Edmund Leung, Marcelino Yazbek Hanna, Nadeem Tehami, James Francombe.

Journal Name: Current Drug Safety

Volume 7 , Issue 5 , 2012

Submit Manuscript
Submit Proposal

Abstract:

Angiotensin converting enzyme inhibitors (ACEI) are widely used to treat benign hypertension. These drugs are generally well tolerated. Serious side effects such as angio-oedema are very rare.

The authors report a 64-year-old Caucasian woman with a history of liver transplant on Mammalian Target Of Rapamycin (mTOR) inhibitor, who attended Emergency department with angio-oedema only on the left side of her tongue. Her airway was patent and she was haemodynamically stable. Trauma was denied. Her physician had 2 days earlier commenced her on Lisinopril for newly diagnosed benign hypertension. Intravenous steroids and anti-histamine were immediately administered. A good response of oedema subsidence was noted.

In general, angio-oedema can present in a spectrum of severity. Precipitating factors are often difficult to pre-determine and avoid. Early recognition of risk factors for and diagnosis of angio-oedema can often be life-saving.

Keywords: ACE inhibitor, swollen tongue, angioedema, haemodynamically, hypertension, Quinckes, subcutaneous, serotonin reuptake inhibitors, Mammalian Target Of Rapamycin (mTOR), apyrexial

Rights & PermissionsPrintExport Cite as


Article Details

VOLUME: 7
ISSUE: 5
Year: 2012
Page: [382 - 383]
Pages: 2
DOI: 10.2174/1574886311207050010
Price: $58

Article Metrics

PDF: 18